| Model Number |
SYM2520OS |
| Medical Device Problem Codes |
Material Integrity Problem (2978); Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Adhesion(s) (1695); Purulent Discharge (1812); Emotional Changes (1831); Unspecified Infection (1930); Pain (1994); Perforation (2001); Scar Tissue (2060); Hernia (2240); Unspecified Gastrointestinal Problem (4491); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incisional hernia.It was reported that after implant, the patient experienced defective mesh, abdominal pain, recurrence, perforation, infection, purulent discharge, scarring, pain, mental pain, impairment, loss of enjoyment of life.Post-operative patient treatment included removal of mesh, repair of perforation, placement of drain.
Additional Manufacturer Narrative
Additional information: a2, a3, a4, b5, b7, d4, h6(patient codes, device codes), additional codes medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incisional hernia.It was reported that after implant, the patient experienced defective mesh, abdominal pain, recurrence, perforation, infection, purulent discharge, scarring, pain, mental pain, impairment, loss of enjoyment of life, mesh shrink, adhesions, unspecific gastrointestinal issues, inability to eat/digest.Post-operative patient treatment included revision surgery, removal of mesh, repair of perforation, placement of drain, medication, bowel resection, hernia repair with new mesh.